HomeClinical ToolsmRS

🧠 Modified Rankin Scale (mRS)

Grade global disability after stroke with the modified Rankin Scale.

Clinical takeaway

0–2 is a favourable, independent outcome.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Standard outcome measure in stroke care and trials.

How it works

0 no symptoms … 5 severe disability … 6 dead. 0–2 = functional independence.

Key points

  • 0–2 is a favourable, independent outcome.
  • Use a structured interview for reliability.
  • The primary endpoint in many stroke trials.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Disability level0 — No symptoms

mRS0/6

  • Functional outcomeFunctionally independent (favourable outcome).
Disability level6 — Dead

mRS6/6

  • Functional outcomeDependent or worse.

Frequently asked questions

What is Modified Rankin Scale (mRS)?
Grade global disability after stroke with the modified Rankin Scale.
How is Modified Rankin Scale (mRS) calculated? What is the core formula?
0 no symptoms … 5 severe disability … 6 dead. 0–2 = functional independence.
When is Modified Rankin Scale (mRS) used?
Standard outcome measure in stroke care and trials.
What are the key clinical points for Modified Rankin Scale (mRS)?
0–2 is a favourable, independent outcome. Use a structured interview for reliability. The primary endpoint in many stroke trials.
What are the limits and cautions when using Modified Rankin Scale (mRS)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Modified Rankin Scale (mRS) calculated in practice? Can you show a worked example?
Inputs: Disability level 0 — No symptoms → Result: mRS 0 /6(Functional outcome: Functionally independent (favourable outcome).) Inputs: Disability level 6 — Dead → Result: mRS 6 /6(Functional outcome: Dependent or worse.)

Other tools

🧠 GCS🧠 ABCD²🧠 NIHSS🧠 Mini-Cog

中文版 →